Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 222, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Sep 1, 2021, 1:37 PM EDT for 5 counties in Virginia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2021, 1:37 PM EDT (17:37 UTC)
- Expired
- Sep 1, 2021, 2:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gloucester County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northumberland County, VA
The radar
The Norfolk radar (KAKQ), 108 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 2:00 PM EDT | TSTM WND DMG | Fair Port, VA | NUMEROUS TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 11:46 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
828
WUUS51 KAKQ 011737
SVRAKQ
VAC073-103-115-119-133-011815-
/O.NEW.KAKQ.SV.W.0222.210901T1737Z-210901T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
137 PM EDT Wed Sep 1 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Northeastern Gloucester County in eastern Virginia...
Southeastern Middlesex County in eastern Virginia...
Northumberland County in eastern Virginia...
Northern Mathews County in eastern Virginia...
Eastern Lancaster County in eastern Virginia...
* Until 215 PM EDT.
* At 136 PM EDT, a severe thunderstorm was located over Deltaville,
moving north at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* This severe thunderstorm will be near...
White Stone around 145 PM EDT.
Kilmarnock around 155 PM EDT.
Wicomico Church around 200 PM EDT.
Fair Port around 205 PM EDT.
Other locations impacted by this severe thunderstorm include Byrdton,
Moon, Regina, Avalon, Brook Vale, Grafton, Reedville, Amburg,
Millenbeck and Edwardsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM EDT for eastern
Virginia.
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
A Tornado Watch remains in effect until 700 PM EDT for eastern
Virginia.
&&
LAT...LON 3802 7647 3797 7641 3795 7634 3789 7624
3789 7620 3767 7626 3745 7620 3743 7622
3744 7648 3802 7651
TIME...MOT...LOC 1736Z 188DEG 38KT 3755 7632
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Poche1 follow-up statement
560
WWUS51 KAKQ 011752
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
152 PM EDT Wed Sep 1 2021
VAC073-115-119-011801-
/O.CAN.KAKQ.SV.W.0222.000000T0000Z-210901T1815Z/
Gloucester VA-Middlesex VA-Mathews VA-
152 PM EDT Wed Sep 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLOUCESTER...
SOUTHEASTERN MIDDLESEX AND NORTHERN MATHEWS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM EDT for eastern
Virginia.
LAT...LON 3797 7641 3793 7631 3789 7624 3789 7620
3780 7622 3775 7625 3766 7626 3760 7624
3758 7625 3758 7626 3763 7648 3799 7644
TIME...MOT...LOC 1751Z 197DEG 49KT 3772 7630
$$
VAC103-133-011815-
/O.CON.KAKQ.SV.W.0222.000000T0000Z-210901T1815Z/
Northumberland VA-Lancaster VA-
152 PM EDT Wed Sep 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR EASTERN NORTHUMBERLAND AND EASTERN LANCASTER COUNTIES...
At 151 PM EDT, a severe thunderstorm was located near Kilmarnock,
moving north at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
This severe storm will be near...
Wicomico Church around 155 PM EDT.
Fair Port around 200 PM EDT.
Other locations impacted by this severe thunderstorm include Byrdton,
Browns Store, Weems, Regina, Avalon, Brook Vale, Reedville, Lilian,
Hull Neck and Edwardsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM EDT for eastern
Virginia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3797 7641 3793 7631 3789 7624 3789 7620
3780 7622 3775 7625 3766 7626 3760 7624
3758 7625 3758 7626 3763 7648 3799 7644
TIME...MOT...LOC 1751Z 197DEG 49KT 3772 7630
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PocheWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:16 PM EDT, 21 minutes earlier.
Area forecast discussion, Sep 1, 1:16 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
116 PM EDT Wed Sep 1 2021
.SYNOPSIS...
The remnant low of Ida will track by north of the local area
this afternoon then push off the coast tonight. High pressure
builds in from the north Thursday through Saturday. A weak
front crosses the mid-Atlantic region late Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1035 AM EDT Wednesday...
Not much going on so far this morning across the local area.
BKN ST...mainly away from the immediate coast...continues to
lift...w/ VRB clouds/partly sunny conditions throughout. The
current wx has been compared to Ivan (2004)...there are
differences though. Remnants of Ivan were stronger/circulation
more defined and farther S (over ern TN) that morning as
compared to remnants of IDA (which have become more strung out)
w/ a weaker circulation sfc- aloft moving through the WV
panhandle. Therefore...Ivan was more dynamic moving through the
region w/ a stronger/"backed" wind field sfc-aloft. Much of the
focus now w/ IDA is the heavy rain from WV/nrn VA NE through ern
PA...tailing off to ISOLD/SCT SHRAs over SW VA/NW NC. Hi res
models do show at least weak 0-1/0-3km helicity potential over
central VA the next few hours which shifts to the ENE this
afternoon/evening. Will be watching the band now developing from
s central VA to n central NC in the near term. Additional cells
likely to develop into this afternoon. The low level winds are
SSE and a bit gusty so a spin up is psbl. Increasing PoPs from
W-E through the rest of the today. While locally heavy rainfall
psbl (PW's aoa 2") biggest threat likely to strong/severe stms.
Highs in the u70s- l80s W to 85-90F E.
Pcpn shifts to the coast this evening...ends after midnight. Gusty
N winds develop as the system exits. Clearing W...remaining mostly
cloudy E overnight. Lows in the l60s W to around 70F far SE.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 320 AM EDT Wednesday...
With a quicker frontal passage, models now take most pcpn offshore
Thurs morning with drier air pushing east during the day. Will
keep low chc PoPs along the coast erly Thurs, otw, bcmg pt/mstly
sunny. Cooler/less humid with highs upr 70s-lwr 80s.
Mstly clr/cool Thurs nite. Lows in the 50s west, 60-65 east.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 320 AM EDT Wednesday...
Canadian high pressure builds into the area from the NW Fri/Sat
providing dry and much cooler conditions (early preview of
fall). The next front apprchs from the NW late Sun with a sfc
trof out ahead of it. Models show isltd-sct convection dvlpng
along this feature during the aftrn. Will carry slght chc PoPs
across the north/west. Summer conditions return early next week.
Highs Fri mid 70s-lwr 80s. Lows mid 50-mid 60s. Highs Sat 80-85.
Lows in the 60s. Highs Sun low-mid 80s and 85-90 both Mon/Tue. Lows
in the 60s to nr 70 se.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
As of 115 PM EDT Wednesday...
VRB VFR CIGS through this evening w/ potential flight restrictions
(due to brief IFR/MVFR CIGS/VSBYS in tstms) and gusty SSW winds
to 20-30 kt. Highest PROB for tstms at SBY. SCT-numerous
SHRAS/tstms tapering W-E across the FA through about 02-04Z/02.
Winds shift to the W-NW behind a cold front after 06Z/02.
Dry/VFR conditions return Thu through the upcoming weekend. NNE
winds will be a bit gusty near the coast Thurs into early Fri.
&&
.MARINE...
As of 430 AM EDT Wednesday...
Early this morning, TD Ida was centered near extrm SW VA. Winds
were SSW 5-15 kt over the waters, with waves 1-2 ft and seas
2-3 ft. The storm will track NE today into tonight toward the
srn New England coast (remaining NW or N of our CWA). S winds
will increase to 15-25 kt this aftn into this evening, with
20-25 kt sustained winds possible in the bay and 25-30 kt
in the coastal waters. The highest gale gusts (35 kt) probs are
40-75% over the coastal waters from this aftn into early tonight.
So, have decided to go with a Gale Warning from Fenwick Island
to Cape Charles Light from 100 PM this aftn until 100 AM
tonight. Could have a few gale gusts over the srn two coastal
waters, but decided to have a SCA for those zones. Otherwise,
Will have SCA's for the remainder of the waters starting at 100
PM this aftn, then lasting into Thu evening/through Thu night,
due to the strong SSW winds this aftn into this evening,
followed by NW or N winds (substantially drier and cooler
airmass) behind the storm and high pressure building into the
area.
Waves will build to 2-4 ft later this aftn with the potential
for 3-5 ft waves (highest N) in the Ches Bay tonight. 2-4 ft
waves will continue during the northerly surge on Thu before
falling to 1-3 ft by sunrise on Fri. Offshore, seas will build
to 4-7 ft S and 5-8 ft N by tonight. Seas will subside along
with the winds late Thu night and Fri. Much nicer conditions
are expected this weekend with high pressure building into the
region.
A Moderate Rip current risk is expected today with a High Risk
of rip currents for all beaches on Thu.
&&
.TIDES/COASTAL FLOODING...
As of 430 AM EDT Wednesday...
Increasing southerly flow up the Ches Bay may result in some minor
flooding issues at Cambridge/Bishops Head/Crisfield MD and
Lewisetta VA with the high tide cycle tonight. Some additional
nuisance (potentially approaching minor thresholds) flooding in
the middle and lower Bay into Thu morning.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 PM EDT Thursday for ANZ633-
635>638.
Small Craft Advisory until 1 AM EDT Friday for ANZ630>632-634.
Gale Warning until 1 AM EDT Thursday for ANZ650-652-654-656-
658.
&&
SYNOPSIS...MPR
NEAR TERM...ALB
SHORT TERM...ALB/MPR
LONG TERM...MPR
AVIATION...ALB/MPR
MARINE...RHR/TMG
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 1, 11:55 AM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1155 AM EDT Wed Sep 1 2021 MDZ021>024-NCZ012>014-VAZ062-064-068-069-075>078-080>090-092-093- 095>097-509>525-021600- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Goochland-Caroline-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Dinwiddie-Prince George-Charles City- New Kent-Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry- James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk- Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 1155 AM EDT Wed Sep 1 2021 ...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. The remnants of Tropical Cyclone Ida will pass by north of the region this afternoon and evening. The trailing cold front will push off the coast overnight. Showers and thunderstorms associated with this system could produce localized instances flash flooding. Isolated severe storms and a couple of tornadoes will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ015>017-030>032-VAZ048-060-061-065>067-079-021600- Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway- Brunswick- 1155 AM EDT Wed Sep 1 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. The remnants of Tropical Cyclone Ida will pass by north of the region this afternoon and evening. The trailing cold front will push off the coast overnight. Showers and thunderstorms associated with this system could produce localized instances flash flooding and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ098>100-021600- Maryland Beaches-Virginia Beach-Accomack-Northampton- 1155 AM EDT Wed Sep 1 2021 ...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. MODERATE RIP CURRENT RISK. The remnants of Tropical Cyclone Ida will pass by north of the region this afternoon and evening. The trailing cold front will push off the coast overnight. Showers and thunderstorms associated with this system could produce localized instances flash flooding. Isolated severe storms and a couple of tornadoes will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-021600- Eastern Currituck- 1155 AM EDT Wed Sep 1 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. The remnants of Tropical Cyclone Ida will pass by north of the region this afternoon and evening. The trailing cold front will push off the coast overnight. Showers and thunderstorms associated with this system could produce localized instances flash flooding. Isolated severe storms and an isolated tornado will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 1, 10:45 AM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1045 AM EDT Wed Sep 1 2021
NCZ012-VAZ079-080-087-011545-
Northampton NC-Dinwiddie VA-Brunswick VA-Greensville VA-
1045 AM EDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of northwestern
Northampton, western Greensville, south central Dinwiddie and
southeastern Brunswick Counties through 1145 AM EDT...
At 1044 AM EDT, Doppler radar was tracking strong thunderstorms
developing along a line extending from near Brunswick to 13 miles
south of Littleton. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Brunswick around 1050 AM EDT.
Lawrenceville around 1100 AM EDT.
Gasburg around 1120 AM EDT.
Barley around 1130 AM EDT.
Radium around 1145 AM EDT.
Other locations impacted by these storms include Ante, Gum Forks,
Triplet, Dolphin, Pleasant Shade, Henrico, White Plains, Vultare,
Valentines and Slates Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3676 7792 3706 7757 3689 7760 3688 7762
3687 7760 3648 7766 3649 7773 3648 7775
3650 7782 3651 7786 3650 7787 3651 7789
3651 7790 3654 7790 3655 7796
TIME...MOT...LOC 1444Z 208DEG 31KT 3661 7788 3625 7799
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ALBSpecial weather statement, Sep 1, 10:45 AM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1045 AM EDT Wed Sep 1 2021
NCZ012-VAZ079-080-087-011545-
Northampton NC-Dinwiddie VA-Brunswick VA-Greensville VA-
1045 AM EDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of northwestern
Northampton, western Greensville, south central Dinwiddie and
southeastern Brunswick Counties through 1145 AM EDT...
At 1044 AM EDT, Doppler radar was tracking strong thunderstorms
developing along a line extending from Brunswick to 12 miles south
of Littleton. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Brunswick around 1050 AM EDT.
Lawrenceville around 1100 AM EDT.
Gasburg around 1120 AM EDT.
Barley around 1130 AM EDT.
Radium around 1145 AM EDT.
Other locations impacted by these storms include Ante, Gum Forks,
Triplet, Dolphin, Pleasant Shade, Henrico, White Plains, Vultare,
Valentines and Slates Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3676 7792 3706 7757 3689 7760 3688 7762
3687 7760 3648 7766 3649 7773 3648 7775
3650 7782 3651 7786 3650 7787 3651 7789
3651 7790 3654 7790 3655 7796
TIME...MOT...LOC 1444Z 208DEG 31KT 3662 7787 3626 7798
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ALBSpecial weather statement, Sep 1, 12:18 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1218 PM EDT Wed Sep 1 2021
VAZ080>083-087-088-512-514-516-011715-
Eastern Hanover VA-Charles City VA-New Kent VA-Prince George VA-
Dinwiddie VA-Sussex VA-Eastern Henrico VA-Greensville VA-
Eastern Chesterfield (Including Col. Heights) VA-
1218 PM EDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of southeastern
Chesterfield, north central Greensville, northwestern Charles City,
Prince George, northwestern New Kent, southeastern Henrico,
northwestern Sussex and eastern Dinwiddie Counties, the City of
Colonial Heights, the City of Hopewell and the City of Petersburg
through 115 PM EDT...
At 1218 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Petersburg to near Purdy. Movement was
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Petersburg, Colonial Heights, Virginia State University, Ettrick
and Matoaca around 1225 PM EDT.
Fort Lee around 1230 PM EDT.
Hopewell around 1235 PM EDT.
Stony Creek around 1240 PM EDT.
Carson around 1250 PM EDT.
Bottoms Bridge around 1255 PM EDT.
Disputanta around 100 PM EDT.
Prince George around 110 PM EDT.
Other locations impacted by these storms include Burgess, Birchett
Estate, Wayside, Addison, Reams, Orapax Farms, Fields Crossroads,
Elko, Jordan Point Country Club and Huske.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM EDT for central, south
central, southeastern and east central Virginia.
&&
LAT...LON 3666 7762 3722 7752 3766 7715 3710 7715
TIME...MOT...LOC 1618Z 206DEG 36KT 3719 7742 3677 7754
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ALBSpecial weather statement, Sep 1, 12:26 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1226 PM EDT Wed Sep 1 2021
VAZ064-011715-
Caroline VA-
1226 PM EDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Caroline County
through 115 PM EDT...
At 1226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kings Dominion, or 8 miles south of Milford, moving northeast at 35
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bowling Green, Milford, Port Royal, Fort A.p. Hill, Rappahannock
Academy, Golansville, Villboro, Burruss Corner, Guinea, Corbin,
Woodford and Penola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM EDT for central, north
central and east central Virginia.
&&
LAT...LON 3825 7725 3824 7723 3823 7725 3819 7725
3819 7723 3820 7722 3817 7718 3817 7713
3814 7712 3781 7739 3783 7743 3786 7742
3789 7745 3788 7748 3792 7754 3821 7741
3825 7735 3824 7729 3822 7729 3825 7727
TIME...MOT...LOC 1626Z 203DEG 32KT 3791 7742
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
RogersSpecial weather statement, Sep 1, 12:39 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1239 PM EDT Wed Sep 1 2021
VAZ075-011700-
Westmoreland VA-
1239 PM EDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of northwestern
Westmoreland County through 100 PM EDT...
At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm near
Colonial Beach, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colonial Beach, Oak Grove, Potomac Beach and Potomac Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM EDT for east central
Virginia.
&&
LAT...LON 3826 7696 3823 7696 3821 7695 3820 7691
3818 7688 3810 7694 3814 7705 3817 7706
3818 7705 3826 7705 3826 7703 3827 7703
3828 7698
TIME...MOT...LOC 1639Z 203DEG 32KT 3821 7701
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
RogersLocal storm report, Sep 1, 12:41 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1241 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM FUNNEL CLOUD 1 SW PETERSBURG NATIONA 37.22N 77.37W
09/01/2021 CITY OF PETERSBURG VA NWS EMPLOYEE
FUNNEL CLOUD REPORTED NEAR US 460 IN
PETERSBURG.
&&
APMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 12:10 AM EDT | Special Weather Statement | AKQ | Louisa | 20 min |
| Sep 1, 3:56 AM EDT | Gale Warning | AKQ | 21 hr | |
| Sep 1, 3:56 AM EDT | Small Craft Advisory | AKQ | 42 hr | |
| Sep 1, 10:45 AM EDT | Special Weather Statement | AKQ | Brunswick | 60 min |
| Sep 1, 10:45 AM EDT | Special Weather Statement | AKQ | Brunswick | 60 min |
| Sep 1, 12:18 PM EDT | Special Weather Statement | AKQ | Henrico, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 57 min |
| Sep 1, 12:26 PM EDT | Special Weather Statement | AKQ | Caroline | 49 min |
| Sep 1, 12:32 PM EDT | Tornado Warning | AKQ | Chesterfield, Prince George, City of Hopewell, City of Petersburg | 28 min |
| Sep 1, 12:39 PM EDT | Special Weather Statement | AKQ | Westmoreland | 21 min |
| Sep 1, 12:41 PM EDT | Tornado Warning | AKQ | Caroline, Essex | 34 min |
| Sep 1, 12:52 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Prince George, Surry, Sussex | 53 min |
| Sep 1, 1:05 PM EDT | Tornado Warning | AKQ | Caroline | 10 min |
| Sep 1, 1:31 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Sep 1, 1:39 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, New Kent, Richmond, Westmoreland | 51 min |
| Sep 1, 1:41 PM EDT | Special Marine Warning | AKQ | 34 min | |
| Sep 1, 1:47 PM EDT | Tornado Warning | AKQ | Westmoreland | 13 min |
| Sep 1, 2:14 PM EDT | Special Marine Warning | AKQ | 46 min | |
| Sep 1, 2:27 PM EDT | Tornado Warning | AKQ | Lancaster, Middlesex, Northumberland, Richmond | 36 min |
| Sep 1, 3:00 PM EDT | Special Marine Warning | AKQ | 42 min | |
| Sep 1, 3:06 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, King and Queen, York, City of Williamsburg | 39 min |
| Sep 1, 3:23 PM EDT | Tornado Warning | AKQ | Northumberland | 16 min |
| Sep 1, 3:36 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Sep 1, 3:36 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Lancaster, Middlesex, Northumberland, Richmond | 54 min |
| Sep 1, 4:07 PM EDT | Beach Hazards Statement | AKQ | Accomack, Northampton, City of Virginia Beach | 28 hr |
| Sep 1, 4:07 PM EDT | Coastal Flood Advisory | AKQ | Accomack, Lancaster, Northumberland | 12 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.